MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH IMPLANT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH IMPLANT INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number LET30100
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on (b)(6) 2022, after placing the implant in the correct position it was not possible to remove the implant from the instrument.The instrument jammed.Surgery completed successfully with another available instrument.No adverse patient harm or impact.There was a surgical delay of ten (10) minutes.This report involves one (1) implant inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for implant inserter was conducted identifying that lot number e19di1312 was released in twenty batch.Part # e19di1312.Lot # let30100.Supplier: affiliate medos (switzerland).Batch1: lot qty of (b)(4) units were released on 15 oct 2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 01 oct 2021 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 29 sep 2021 with no discrepancies.Batch4: lot qty of (b)(4) units were released on 10 sep 2021 with no discrepancies.Batch5: lot qty of (b)(4) units were released on 23 aug 2021 with no discrepancies.Batch6: lot qty of (b)(4) units were released on 23 aug 2021 with no discrepancies.Batch7: lot qty of (b)(4) units were released on 23 aug 2021 with no discrepancies.Batch8: lot qty of (b)(4) units were released on 23 aug 2021 with no discrepancies.Batch9: lot qty of (b)(4) units were released on 23 aug 2021 with no discrepancies.Batch10: lot qty of (b)(4) units were released on 19 aug 2021 with no discrepancies.Batch11: lot qty of (b)(4) units were released on 11 aug 2021 with no discrepancies.Batch12: lot qty of (b)(4) units were released on 09 aug 2021 with no discrepancies.Batch13: lot qty of (b)(4) units were released on 14 jul 2021 with no discrepancies.Batch14: lot qty of (b)(4) units were released on 12 jul 2021 with no discrepancies.Batch15: lot qty of (b)(4) units were released on 15 jun 2021 with no discrepancies.Batch16: lot qty of (b)(4) units were released on 23 mar 2021 with no discrepancies.Batch17: lot qty of (b)(4) units were released on 11 mar 2021 with no discrepancies.Batch18: lot qty of (b)(4) units were released on 23 jun 2020 with no discrepancies.Batch19: lot qty of (b)(4) units were released on 03 jun 2020 with no discrepancies.Batch20: lot qty of (b)(4) units were released on 03 jun 2020 with no discrepancies.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the implant inserter had a broken laser weld joining the feather key onto the inserter inner pin.The feather key was not returned.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the implant inserter was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.A functional test could not be performed as the mating implant was not returned hence the jammed condition reported could not be confirmed.However, the assembly issues reported might have been caused by the feather key broken off the inserter inner pin, hence not being able to lock the device into the groove of the sleeve upon tightening.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the implant inserter was observed to be in the broken condition.While no definitive root cause could be determined from the available information, it is probable that the laser weld holding the feather key onto the inserter pin of the implant inserter was broken due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
GM  D-78573
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
GM  
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key13739500
Report Number3013730328-2022-00025
Device Sequence Number4970821
Product Code MAX
UDI-Device Identifier04260557837733
UDI-Public(01)04260557837733
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLET30100
Device Catalogue NumberLET30100
Device Lot NumberE19DI1312
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/17/2022
05/05/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/14/2022
05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/SPACERS.
Patient SexUnknown